Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Numbness in feet, was a smoking addict, family history of burning feet. Cause?

Both my feet feel numb but yet I can feel even in the toes. It is a tingling or numbness. My doctor ignors it when I ask him for a explaination. I had a grandmother that had burning in her feet expecially at night, my brother is complaining of the same thing now. I have an aunt that says she has pain in both feet and calls it neuropathy. I have been a smoker for 50 yrs but have stopped last year. Can you tell me what my disease is and tell me the progress of the disease you name. Thank You. - AAAAAAA
Asked On : Thu, 15 Mar 2012
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Any sensory disturbances in the peripheries can be a sign of peripheral neuropathy. Vitamin B12 deficiencies are sometimes associated with smokers may be a cause of this condition. I am pleased to know that you have quit the habit.
In addition few other causes associated with this condition are as alcohol consumption, diabetes, malnutrition, metabolic disorders and so on.

I suggest you to get your blood tested - complete blood counts, blood sugars, electrolytes, serum vitamin B12 levels, etc. Your physician can streamline these tests to you.

Multivitamin especially Vit B12 supplements are helpful in this condition; however you may use it after checking its levels in the serum.

Hope this answers your query.

Wish you good health.

Answered: Mon, 19 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor